Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 55, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 27, 2010, 5:12 AM CDT for Talladega County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 5:12 AM CDT (10:12 UTC)
- Expired
- Oct 27, 2010, 5:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
369
WFUS54 KBMX 271012
TORBMX
ALC121-271045-
/O.NEW.KBMX.TO.W.0055.101027T1012Z-101027T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 AM CDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 545 AM CDT
* AT 512 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR CHILDERSBURG...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TALLADEGA...WINTERBORO...ALPINE...WALDO AND US FORESTRY SERVICE
METEOROLOGICAL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3323 8633 3330 8636 3334 8637 3353 8609
3340 8599
TIME...MOT...LOC 1012Z 237DEG 26KT 3330 8632
$$
10/ARM2 follow-up statements
371 WWUS54 KBMX 271024 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 AM CDT WED OCT 27 2010 ALC121-271045- /O.CON.KBMX.TO.W.0055.000000T0000Z-101027T1045Z/ TALLADEGA AL- 524 AM CDT WED OCT 27 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL TALLADEGA COUNTY UNTIL 545 AM CDT... AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ALPINE...OR 6 MILES NORTHEAST OF CHILDERSBURG...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... TALLADEGA...WINTERBORO...ALPINE...WALDO AND US FORESTRY SERVICE METEOROLOGICAL STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3327 8625 3337 8632 3353 8609 3340 8599 TIME...MOT...LOC 1023Z 237DEG 26KT 3334 8624 $$ 10/ARM
520 WWUS54 KBMX 271033 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 533 AM CDT WED OCT 27 2010 ALC121-271045- /O.CON.KBMX.TO.W.0055.000000T0000Z-101027T1045Z/ TALLADEGA AL- 533 AM CDT WED OCT 27 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL TALLADEGA COUNTY UNTIL 545 AM CDT... AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ALPINE...OR 7 MILES SOUTHWEST OF TALLADEGA... MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TALLADEGA...WALDO AND US FORESTRY SERVICE METEOROLOGICAL STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3330 8619 3341 8625 3353 8609 3340 8599 TIME...MOT...LOC 1033Z 237DEG 26KT 3338 8617 $$ 10/ARM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 27, 5:00 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 27, 5:00 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CDT WED OCT 27 2010 .DISCUSSION... FRONTAL BOUNDARY HAS NOW BECOME PARALLEL ALONG THE UPPER LEVEL FLOW AND AS A RESULT...THE FRONT WILL REMAIN NEARLY STATIONARY FOR ALMOST 24 HOURS. A PREVAILING SOUTHERLY FLOW ALONG THE SURFACE WILL CONTINUE TO PUMP GULF MOISTURE INTO THE AREA AS REFLECTED BY THE SUMMER LIKE DEWPOINTS IN THE 70S FOR MUCH OF CENTRAL ALABAMA. GIVEN THE NATURE OF BOTH THE SURFACE AND UPPER LEVEL PATTERNS...IT WILL BE POSSIBLE TO SEE A TRAINING EFFECT AS FEEDER BANDS DEVELOP THROUGH OUT THE DAY. THIS IS ALREADY EVIDENT AS DEPICTED BY THE LATEST REGIONAL DOPPLER RADAR IMAGE. SHOWERS ARE DEVELOPING ALONG A BAND AND ALTHOUGH THE SHOWERS THEMSELVES ARE MOVING RAPIDLY...THE LINE ITSELF REMAINS NEARLY STATIONARY. THIS OF COURSE WILL BRING A POTENTIAL OF HEAVY RAIN. GIVEN THE CURRENT DROUGHT CONDITIONS...FLOOD POTENTIAL IS STILL RATHER LOW. HOWEVER...POOR DRAINAGE AREAS COULD STILL SEE SOME PROBLEMS...ESPECIALLY NOW THAT LEAVES ARE FALLING IN LARGE NUMBERS AND COULD CLOG UP SEWER SYSTEMS. THE FRONT ITSELF WILL FINALLY BEGIN TO MOVE SOUTHWARD EARLY THURSDAY MORNING AS AN UPPER LEVEL SHORT WAVE MOVES ACROSS THE SOUTHEAST HELPING CLEAR THE FRONT THROUGH. IN ADDITION...THIS SHORT WAVE WILL BRING A SECOND COLD FRONT AND THE MUCH ANTICIPATED COLDER CONDITIONS IN TIME FOR THE WEEKEND. HIGH PRESSURE WILL REMAIN IN PLACE ON FRIDAY AND THROUGH THE WEEKEND. OVERNIGHT TEMPERATURES WILL DROP INTO THE 30S OVER A GOOD PORTION OF THE AREA ON BOTH FRIDAY AND SATURDAY MORNING. UNFORTUNATELY...THIS AIRMASS WILL NOT LAST LONG AS HIGH PRESSURE QUICKLY WEAKENS IN ANTICIPATION OF THE NEXT WEATHER SYSTEM. LOOKING AHEAD TO NEXT WEEK...LONG RANGE MODELS ARE HINTING AT QUITE AN INTERESTING WEATHER SYSTEM. A LARGE UPPER LEVEL LOW PRESSURE SLIDES DOWN ACROSS THE SOUTHEASTERN STATES. AS IT GATHERS STRENGTH...IT KICKS OFF A SURFACE LOW PRESSURE ALONG THE NORTHERN GULF AND FLORIDA PANHANDLE. SYSTEMS LIKE THESE ARE THE ONES THE BRING THE WINTRY STUFF INTO CENTRAL ALABAMA. I DO NOT THINK THIS WILL BE THE CASE THOUGH WITH THIS SYSTEM AS THAT COLD AIRMASS WOULD HAVE MODIFIED BY THEN AND THE SYSTEM DOESN'T APPEAR TO TAP INTO A SIGNIFICANT COLD AIRMASS. HAVING SAID THAT...CLOSED UPPER LEVEL LOWS CAN BRING ITS SHARE OF INTERESTING WEATHER. IT WILL BE INTERESTING TO SEE HOW THIS WILL PLAY OUT IN THE COMING DAYS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. CONVECTION HAS TAPERED DOWN FROM EARLIER FOR REMAINDER OF NIGHT. FRONT STILL HANGING BACK TO OUR NW. WILL BE DIFFICULT FOR SFC FRONT TO MAKE MUCH PROGRESS WITH SW FLOW IN THE UPPER LEVELS FOR THE REMAINDER OF TONIGHT AND INTO WED. SO...SSW FLOW WILL CONTINUE ACROSS C AL TAF SITES THROUGH THE PERIOD. WITH THAT SAID...LOW LEVEL MOISTURE WILL NOT BE LEAVING WITH NO PUSH FOR FRONT SO IFR/MVFR CIGS EXPECTED FOR PRE DAWN AND MORNING HRS...WITH ON AND OFF SHOWERS ACROSS PORTIONS OF THE REGION. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 56 74 39 69 / 60 60 10 0 0 ANNISTON 83 62 73 39 67 / 60 70 10 0 0 BIRMINGHAM 82 55 71 41 68 / 60 60 10 0 0 TUSCALOOSA 84 56 73 41 68 / 60 70 10 0 0 CALERA 84 60 72 41 67 / 60 70 10 0 0 AUBURN 83 67 73 45 71 / 40 60 30 0 0 MONTGOMERY 88 69 75 42 70 / 40 60 30 0 0 TROY 87 70 77 41 70 / 40 40 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 27, 2:00 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 AM CDT WED OCT 27 2010 ALZ011>015-017>050-280700- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 200 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...REMAINDER OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. STRONG WINDS WILL BE THE PRIMARY THREAT. AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA FRIDAY AND SATURDAY MORNINGS...AS COLD AIR FILTERS INTO THE STATE BEHIND THE COLD FRONT. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE POSSIBLE WEDNESDAY.
In the hours before
Local storm report, Oct 27, 1:02 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
10/26/2010 PICKENS AL PUBLIC
LARGE TREE DOWN ON VEHICLE CAUSING MAJOR DAMAGE.
&&
GOLDENLocal storm report, Oct 27, 1:20 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG 2 WSW UPPER BEAR CREEK 34.26N 87.73W
10/26/2010 MARION AL FIRE DEPT/RESCUE
VCNTY BEAR CREEK CR 367 AND SR 241S TREES AND POWER LINES
DOWN
0225 PM TSTM WND DMG CALERA 33.10N 86.75W
10/26/2010 SHELBY AL AMATEUR RADIO
TREES DOWN 13199 SR25
0230 PM TSTM WND GST JASPER 33.85N 87.27W
10/26/2010 E45.00 MPH WALKER AL EMERGENCY MNGR
CR5 HOSE HILL RD WIND GUST 45 MPH WITH VERY HEAVY RAIN.
RPT VIA HAM RADIO OPERATOR.
0257 PM FUNNEL CLOUD ODENVILLE 33.69N 86.40W
10/26/2010 ST. CLAIR AL PUBLIC
A COUPLE OF REPORTS OF A FUNNEL CLOUD NEAR ODENVILLE.
0315 PM TSTM WND DMG 3 NW JASPER 33.88N 87.31W
10/26/2010 WALKER AL EMERGENCY MNGR
SARAGOSSA AND HOLLY GROVE ROAD, ROOF BLOWN OFF HOUSE,
HORSES TRAPPED.
0320 PM TSTM WND DMG WNW WESTOVER 33.35N 86.54W
10/26/2010 SHELBY AL PUBLIC
TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.
0325 PM TSTM WND DMG NAUVOO 33.99N 87.49W
10/26/2010 WALKER AL AMATEUR RADIO
TREES DOWN SLICK LIZARD ROAD
0352 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
10/26/2010 PICKENS AL PUBLIC
LARGE TREE DOWN ON VEHICLE CAUSING MAJOR DAMAGE.
0415 PM HAIL IRONATON 33.43N 85.97W
10/26/2010 E1.00 INCH TALLADEGA AL FIRE DEPT/RESCUE
0911 PM HAIL 5 ENE FULTONDALE 33.66N 86.73W
10/26/2010 M1.00 INCH JEFFERSON AL TRAINED SPOTTER
0923 PM TSTM WND GST 1 E TRUSSVILLE 33.64N 86.58W
10/26/2010 E60.00 MPH JEFFERSON AL AMATEUR RADIO
WINDS ESTIMATED 50-60 MPH WITH NO KNOWN DAMAGE.
0928 PM TSTM WND DMG CENTER POINT 33.64N 86.68W
10/26/2010 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN NEAR CREELY ROAD AND OLD SPRINGVILLE ROAD.
TREE ALSO ON HOUSE.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:41 PM CDT | Tornado Warning | BMX | Jefferson | 17 min |
| Oct 26, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 49 min |
| Oct 26, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 40 min |
| Oct 26, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 46 min |
| Oct 26, 9:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Oct 26, 9:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 52 min |
| Oct 26, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 24 min |
| Oct 26, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Talladega | 61 min |
| Oct 26, 10:44 PM CDT | Areal Flood Advisory | BMX | Etowah | 61 min |
| Oct 26, 10:54 PM CDT | Tornado Warning | BMX | Calhoun, St. Clair | 36 min |
| Oct 26, 10:56 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 34 min |
| Oct 26, 11:46 PM CDT | Areal Flood Advisory | BMX | Etowah | 119 min |
| Oct 27, 5:42 AM CDT | Tornado Warning | BMX | Cleburne, Talladega | 33 min |
| Oct 27, 6:09 AM CDT | Tornado Warning | BMX | Chilton, Coosa, Shelby, Talladega | 36 min |
| Oct 27, 6:13 AM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 32 min |
| Oct 27, 6:22 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Perry | 23 min |
| Oct 27, 7:38 AM CDT | Tornado Warning | BMX | Clay | 26 min |
| Oct 27, 8:55 AM CDT | Tornado Warning | BMX | Chilton | 35 min |
| Oct 27, 9:52 AM CDT | Areal Flood Advisory | BMX | Chilton, Clay, Cleburne, Coosa, Randolph, Talladega and 1 more | 3 hr |
| Oct 27, 10:31 AM CDT | Tornado Warning | BMX | Clay, Coosa, Tallapoosa | 44 min |
| Oct 27, 11:09 AM CDT | Tornado Warning | BMX | Clay, Randolph, Tallapoosa | 26 min |
| Oct 27, 11:18 AM CDT | Areal Flood Advisory | BMX | Jefferson | 117 min |
| Oct 27, 1:20 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Oct 27, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.